I recently underwent laproscopic surgery to remove my gallbladder (May 17, 2003). After returning home I had an incision to become infected. I was treated with antibotics for a few days. The culture came back and indicated that Leviquin would be a better match for the infection, so I was switched. The infection seemed to clear up, in that the red streaking, hot feel and soreness left the area. A few days later I developed a problem of not being able to urinate without pain, and then only a very small amount. I constantly felt that I needed to empty my bladder, but could not. I went back to my family doctor and he did a digital exam of my prostate and declared I have prostatitis. He gave me a 1000mg injection of Rosefin and told me to continue to take the leviquin for 21 days. The next day I seemed to be getting better. The problem with urination is still much improved and the incision in my naval still does not appear to be infected, although it continues to ooze a creamy white substance. This has all been provided as background, but my latest problem is that I am somewhat constipated. I say somewhat because I can use force and straining to make my bowels move. However, most of the time, day and night, I get pains as if I urgently need to move my bowels, but when I go it appears to only be a watery substance, with mucus and what appears to be blood. This urge is usually so strong that I can't make it to the toilet in time. This is only a very small amount of the watery, mucus substance. Sometimes there may be a small stool or several small pieces included, but most of the time it is just the watery substance with what apperars to be mucus and blood. I was wondering if maybe the other infections I have developed and/or the medications may have something to do with this problem. Also, immediately after surgery I received three units of o+ blood and three units of Fresh Frozen Plazma because I was bleeding internally from the site where the gallbladder had to be cut away from the liver. My iron count was low so I was put on iron pills which I could not take, so I was told to take two multivitamins with iron daily. I am also on several other medicines that I was already taking prior to the surgery and was not having any problems. I take Toporal, Monopryl for my heart, I take Lipitor for cholesterol, stomach medicine, Effexor XR 225mg per day, Trazadone. I am just telling you all this to let you have the complete picture. In addition, back in March of 2002 I underwent gastric bypass surgery Rouyn Y and have since lost about 130 pounds. I have read about IBD, Crohn's Diesease, ulcerative colitis and I see some similarities. I also read that if a blockage forms in the intestines, the result can be severe cramps, decreased bowel movements, and vomiting. And if part of the large intestine becomes paralyzed in the condition know as toxic megacolon, patiens can suffer from severe abdominal pain, bloating, weakness etc.Pls. respond ASAP
You note consipation, at times associated with mucous or blood. You recently underwent a laparoscopic cholecystectomy that was complicated by a wound infection. You were also treated for prostatitis.
There are several considerations for chronic constipation. First would be following surgery, it would take awhile for your bowels to fully work again due to the anesthesia. However, if you continue to have constipation 4 weeks out, then you may want to consider other causes.
As you have mentioned, polyps, cancer, inflammatory bowel disease, neurological disorders, electrolyte abnormalities or diverticulosis should all be considered.
The first test I would consider would be simple plain films of the abdomen - this is a simple test that can evaluate for obstruction or megacolon.
I would also follow up with some sort of lower endoscopy (either colonoscopy or flexible sigmoidoscopy) to evaluate for cancer, polyps or inflammatory bowel disease.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
I'm in my teens, ands its not really constipation. I don't like going for long drives or being places where there are no bathrooms. I frequently have to go. I could do a bowel movement then not even 20 minutes later I have to quickly fins a bathroom to go again. Some days it's almost 4 an hour. Is there something internally wrong? Or is it my diet? Should I change my eating habits?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.